Florida, 2009Damaging Winds in Florida, May 28, 2009
May 28, 2009 · NWS MFL · 2 events in 2 counties and zones
A fourth consecutive day of severe weather occurred over parts of South Florida as the area remained under a very unstable atmosphere.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A fourth consecutive day of severe weather occurred over parts of South Florida as the area remained under a very unstable atmosphere.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at May 28, 8:37 AM EST, 3 hours 55 minutes earlier.
Area forecast discussion, May 28, 8:37 AM EST, 3 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
937 AM EDT THU MAY 28 2009
.UPDATE...IMPRESSIVE MCS RACED OFF THE TEXAS COAST AND ACROSS THE
GULF OF MEXICO OVERNIGHT. THIS FEATURE IS OVER THE EASTERN GULF
BUT CLOUD TOPS HAVE WARMED SIGNIFICANTLY OVER THE PAST FEW HOURS.
HIGH CIRRUS IS BEGINNING TO BLOW ACROSS THE AREA. HOWEVER...THERE
ARE BREAKS AND SO ENOUGH HEATING IS ANTICIPATED TODAY TO RESULT IN
ANOTHER ACTIVE AFTERNOON. A FEW STORMS HAVE ALREADY DEVELOPED
ALONG THE MAINLAND MONROE COAST. ADDITIONAL STORMS ARE EXPECTED TO
DEVELOP NEAR THE GULF COAST WITH STORMS DEVELOPING INLAND AND
EVENTUALLY CONSOLIDATING ALONG THE ATLANTIC COAST AS ACTIVITY
CONVERGES WITH A DEVELOPING ATLANTIC SEA BREEZE THIS AFTERNOON.
STRONGER SW LOW LEVEL WINDS SHOULD DELAY THE SEA BREEZE LATER THIS
AFTERNOON AND CLOSER TO THE COAST. WILL BE MONITORING THE
PROGRESSION OF THE DISSIPATING MCS OVER THE EASTERN GULF...BUT
RIGHT NOW A TYPICAL DIURNAL CONVECTIVE DAY IS EXPECTED.
THE MORNING MIAMI SOUNDING SHOWS AN UNSTABLE ATMOSPHERE. ALTHOUGH
MID LEVELS HAVE WARMED WITH AN H5 TEMP OF -8.7...MAX AFTERNOON
CAPE CONTINUES >3000 J/KG...LI IS AROUND -7C...AND IT IS A BIT
MORE MOIST TODAY WITH A PWAT OF 1.76 INCHES. SO THINGS LOOK ON
TRACK FOR ANOTHER ACTIVE DAY WITH STRONG TO EVEN A FEW SEVERE
THUNDERSTORMS POSSIBLE. THERE IS DECENT TURNING OF THE WINDS IN
THE LOWER LEVELS...AND THIS COULD LEAD TO THE POSSIBILITY OF A
TORNADO BRIEFLY SPINNING UP AS STORMS DEVELOP/ENCOUNTER THE
ATLANTIC SEA BREEZE...SO WE WILL ADD THIS MENTION TO THE HAZARDOUS
WEATHER OUTLOOK. /DG
&&
.PREV DISCUSSION... /ISSUED 732 AM EDT THU MAY 28 2009/
AVIATION...E COAST TERMINALS VFR E COAST TERMINALS THRU 16Z.
CRNTLY WINDS SE INCRG 10 TO 12 KTS AFT 14Z AS E COAST SEA BREEZE
KICKS IN. VCTS ALL TERMINALS AFT 16Z WITH PSBL 1-2 HRS OF MVFR
CIG/VSBY IN RA WITH GUSTY WNDS...BUT NOT IN TERMINALS ATTM. VFR FM
21Z TO REMAINDER OF PD. AT KAPF...VFR THRU PD. WIND ESE LESS THAN 10
KT BCMG SW AFT 14Z AS W COAST SEA BREEZE DVLPS. TSRA TO DVLP INLD
WELL E OF KAPF. JR/AT
PREV DISCUSSION... /ISSUED 337 AM EDT THU MAY 28 2009/
DISCUSSION...I MUST SAY THIS STRETCH OF MIDNIGHT SHIFTS HAS BEEN
A CHALLENGE AND TONIGHT IS NO EXCEPTION. THE GFS CONTINUES TO
SUFFER FROM CONVECTIVE FEEDBACK AND IS VERY ERRATIC WITH THE POP
NUMBERS. THE MET HAS OUTPERFORMED THE MAV ALL WEEK SO AGAIN WILL
GO MUCH HIGHER THAN MAV GUIDANCE TODAY. THE REAL CONCERN IS THE
LINE OF TSRA IN THE CENTRAL GULF OF MEXICO AND CURRENTLY AT 07Z IS
HOLDING ITS OWN. IN FACT, AT ONE TIME DURING THE NIGHT THE CLOUD
TOPS BEGAN TO WARM BUT THEY ARE ONCE AGAIN COOLING AND IT HAS
DEVELOPED A VERY NICE BOW FEATURE. THE NAM WAS THE ONLY MODEL TO
CATCH ON TO THIS FEATURE AND BROUGHT IT TO JUST OFF THE SOUTHWEST
COAST OF FLORIDA BY 12Z THIS MORNING BUT AT A CONSIDERABLY WEAKER
STATE. HOWEVER, IT HAS NOT BEGUN TO WEAKEN AS OF THIS WRITING AND
THIS COULD REALLY HAMPER THE FORECAST CONDITIONS ACROSS THE
REGION. A FEW SCENARIOS COME TO MIND. THIS LINE OF CONVECTION
COULD HOLD TOGETHER AND THE POPS FOR THE WEST COAST WILL TURN OUT
TO BE TOO LOW AND IT COULD ALSO AFFECT FORECAST TEMPERATURES.
ANOTHER SOLUTION WOULD BE THAT THE NAM TURNS OUT TO BE CORRECT AND
IT DOES WEAKEN BUT A SHIELD OF DENSE DEBRIS CLOUDS COULD SPREAD
ACROSS THE REGION AND INHIBIT DIURNAL HEATING ENOUGH THAT THE
POPS WOULD BE TOO HIGH. IF THIS CONVECTIVE CLUSTER DOES HOLD
TOGETHER, IT WOULD REACH THE GULF COAST WATERS AROUND 13Z OR 14Z
SO AT THAT TIME IT COULD BE DETERMINED WHAT IMPACT IT MIGHT HAVE
ON THE REMAINDER OF THE DAY. SO DEFINITELY SOME UNCERTAINTY TO
TODAYS FORECAST BUT SINCE WESTERLY FLOW IS CONTINUING WILL GO
ALONG WITH WHAT HAS ALREADY BEEN ADVERTISED AND THAT IS TO SAY
WIDESPREAD CONVECTION DEVELOPING OVER INTERIOR SOUTH FLORIDA AND
THEN MOVING TO THE EAST COAST METRO AREA BY THIS AFTERNOON. THEN A
REPEAT PERFORMANCE IS HIGHLY LIKELY FOR FRIDAY AND SATURDAY
AFTERNOONS.
IN THE EXTENDED, THE MODELS HAVE BEEN STRUGGLING JUST HOW MUCH
PUSH THE TROUGH THAT HAS BRINGING US THE WET WEATHER WILL
EVENTUALLY HAVE AND HAVE BEEN BOUNCING AROUND WITH THE NOTION OF A
TROUGH BOUNDARY MOVING INTO SOUTH FLORIDA BRINGING SOME DRYING
ALONG WITH IT. UNTIL WE SEE MORE CONSISTENCY FROM RUN TO RUN WILL
NOT CHANGE MUCH IN THE EXTENDED. IT DOES APPEAR HOWEVER THAT AS
TIME GOES ON SURFACE HIGH PRESSURE WILL SLOWLY BUILD BACK INTO THE
AREA AND THE PATTERN WILL GO BACK TO CONVECTION DEVELOPING ALONG
SEA BREEZE CONVERGENCE BOUNDARIES AND AFFECT MOSTLY THE AREAS AWAY
FROM BOTH COASTS.
MARINE...WEAK PRESSURE GRADIENT WILL CONTINUE AND WITH RIDGE
REMAINING OVER THE FLORIDA KEYS A SOUTHWEST WIND OF LESS THAN 15
KNOTS WILL DOMINATE WITH SEAS LESS THAN 4 FEET THROUGH THE PERIOD.
FIRE WEATHER...NO PROBLEMS OR CONCERNS.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 87 71 86 72 / 80 30 70 40
FORT LAUDERDALE 88 73 87 73 / 80 30 70 40
MIAMI 89 73 87 73 / 80 30 70 40
NAPLES 86 73 85 73 / 40 30 30 30
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&
Hazardous weather outlook, May 28, 8:38 AM EST, 3 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
938 AM EDT THU MAY 28 2009
FLZ063-066>075-168-172>174-290445-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
938 AM EDT THU MAY 28 2009
...SCATTERED TO NUMEROUS THUNDERSTORMS TODAY MAINLY INTERIOR AND EAST...
...SOME STRONG TO SEVERE STORMS POSSIBLE INTERIOR AND EAST...
...LOCAL FLOODING POSSIBLE CENTRAL INTERIOR AND EAST...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS: SCATTERED TO NUMEROUS THUNDERSTORMS WILL OCCUR
TODAY AND INTO EARLY THIS EVENING. MOST ACTIVITY WILL AFFECT
THE EAST COAST AND LAKE OKEECHOBEE REGION. LOCALLY HEAVY RAINS,
FREQUENT LIGHTNING STRIKES, GUSTY WINDS, AND POSSIBLY HAIL CAN BE
EXPECTED. ISOLATED THUNDERSTORMS WILL ALSO BE POSSIBLE ALONG THE
WEST COAST. THESE STORMS MAY BE ACCOMPANIED WITH OCCASIONAL
LIGHTNING AND A BRIEF HEAVY DOWNPOUR.
TORNADOES: THERE IS A VERY SLIM CHANCE THAT A WEAK AND SHORT LIVED
TORNADO MAY OCCUR ACROSS THE EAST COAST METRO THIS AFTERNOON OR
EARLY THIS EVENING ESPECIALLY IF THE SEA BREEZE IS ABLE TO PUSH
INLAND.
WIND: WIND GUSTS TO NEAR 60 MPH WILL BE POSSIBLE IN THE STRONGEST
THUNDERSTORMS OVER THE INTERIOR, LAKE OKEECHOBEE REGION, AND EAST
COAST.
HAIL: NICKEL-SIZED HAIL WILL BE POSSIBLE IN THE STRONGEST THUNDERSTORM
ACTIVITY OVER THE CENTRAL INTERIOR, LAKE OKEECHOBEE REGION, AND
EAST COAST.
FLOODING: THE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING VERY
HEAVY RAIN IN A SHORT PERIOD OF TIME. WITH SOILS ALREADY
SATURATED FROM PREVIOUS RAINS THE PAST FEW DAYS, THIS COULD LEAD
TO LOCALIZED FLOODING OF LOW LYING AND FLOOD PRONE AREAS
ESPECIALLY IN THE EAST COAST METRO.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED EACH AFTERNOON
THROUGH THE COMING WEEK WITH SOME ISOLATED STRONG TO POSSIBLY SEVERE
STORMS POSSIBLE THROUGH THE END OF THIS WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, May 28, 11:29 AM EST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1229 PM EDT THU MAY 28 2009
FLZ072-074-172-173-281700-
METRO BROWARD COUNTY FL-METROPOLITAN MIAMI DADE FL-
COASTAL BROWARD COUNTY FL-COASTAL MIAMI-DADE COUNTY FL-
1229 PM EDT THU MAY 28 2009
...STRONG THUNDERSTORM MOVING ACROSS NORTHEAST MIAMI-DADE COUNTY...
AT 1227 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR HIALEAH...MOVING NORTH AT 10 MPH.
THIS STORM WILL AFFECT...
BROWNSVILLE...
EL PORTAL...
OPA-LOCKA...
NORTH MIAMI...
SAINT THOMAS UNIVERSITY...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
LAT...LON 2579 8019 2581 8031 2606 8027 2603 8011
2602 8010
TIME...MOT...LOC 1629Z 194DEG 9KT 2585 8026
TINGLERSpecial weather statement, May 28, 11:31 AM EST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1231 PM EDT THU MAY 28 2009
FLZ071-281700-
INLAND BROWARD COUNTY FL-
1231 PM EDT THU MAY 28 2009
...STRONG THUNDERSTORM MOVING ACROSS OKEECHOBEE ROAD...
AT 1227 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES SOUTH OF THE PALM BEACH AND BROWARD
COUNTY LINE ON HIGHWAY 27...MOVING NORTH AT 10 MPH.
THIS STORM WILL AFFECT...
OKEECHOBEE ROAD BETWEEN INTERSTATE 75 AND PALM BEACH COUNTY
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...DIME-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
LAT...LON 2633 8059 2633 8038 2617 8046 2618 8062
TIME...MOT...LOC 1630Z 202DEG 11KT 2624 8055
TINGLER
Special weather statement, May 28, 11:52 AM EST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1252 PM EDT THU MAY 28 2009
FLZ073-281715-
INLAND MIAMI-DADE FL-
1252 PM EDT THU MAY 28 2009
...STRONG THUNDERSTORM MOVING ACROSS THE EVERGLADES...
AT 1251 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES NORTHWEST OF HOMESTEAD GENERAL AIRPORT...
MOVING NORTH AT 10 MPH.
THIS STORM WILL AFFECT...
AREAS NORTH OF THE REDLAND AND WEST OF KROME AVENUE...
AND SURROUNDING AREAS.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
LAT...LON 2577 8062 2571 8040 2549 8054 2553 8065
TIME...MOT...LOC 1651Z 197DEG 9KT 2556 8058
TINGLER
Special weather statement, May 28, 11:54 AM EST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1254 PM EDT THU MAY 28 2009
FLZ067-281730-
INLAND PALM BEACH COUNTY FL-
1254 PM EDT THU MAY 28 2009
...STRONG THUNDERSTORM MOVING ACROSS THE LOXAHATCHEE REFUGE...
AT 1253 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES NORTHWEST OF PARKLAND...MOVING NORTHEAST
AT 20 MPH.
THIS STORM WILL AFFECT...
LOXAHATCHEE NATIONAL WILDLIFE REFUGE...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 55 MPH...DIME-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
LAT...LON 2661 8039 2650 8021 2634 8042 2635 8055
TIME...MOT...LOC 1654Z 213DEG 19KT 2640 8042
TINGLER
Special weather statement, May 28, 12:03 PM EST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
103 PM EDT THU MAY 28 2009
FLZ073-074-281730-
METROPOLITAN MIAMI DADE FL-INLAND MIAMI-DADE FL-
103 PM EDT THU MAY 28 2009
...STRONG THUNDERSTORM MOVING ACROSS DORAL...
AT 101 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR DORAL...MOVING NORTHEAST AT 10 MPH.
THIS STORM WILL AFFECT...
DORAL...
HIALEAH GARDENS...
HIALEAH...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...DIME-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
LAT...LON 2594 8040 2587 8027 2577 8036 2584 8043
TIME...MOT...LOC 1703Z 237DEG 9KT 2584 8036
TINGLER
Special weather statement, May 28, 12:25 PM EST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
125 PM EDT THU MAY 28 2009
FLZ073-074-173-281800-
METROPOLITAN MIAMI DADE FL-INLAND MIAMI-DADE FL-COASTAL MIAMI-
DADE COUNTY FL-
125 PM EDT THU MAY 28 2009
...STRONG THUNDERSTORM MOVING ACROSS MIAMI...
AT 124 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MIAMI SPRINGS...MOVING NORTHEAST AT 15 MPH.
THIS STORM WILL AFFECT...
BROWNSVILLE...
ALLAPATTAH...
LIBERTY CITY...
EL PORTAL...
MIAMI SHORES...
NORTH MIAMI...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 55 MPH...DIME-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
ALSO...THIS STORM IS DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR
TORNADOES.
LAT...LON 2584 8012 2582 8014 2586 8015 2587 8013
2590 8014 2585 8017 2578 8018 2573 8022
2584 8040 2596 8028 2597 8011
TIME...MOT...LOC 1725Z 234DEG 13KT 2583 8026
TINGLERThunderstorm Wind, Broward
- When
- May 28, 12:32 PM EST
- Where
- Broward County, Pompano Beach Airpar
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 26.250, -80.100
A thunderstorm developed over the city of Pompano Beach and produced a wind gust of 50 knots before heading out into the Atlantic.
Thunderstorm Wind, Miami-Dade
- When
- May 28, 12:36 PM EST
- Where
- Miami-Dade County, 2.18 mi NNW of Pinewood
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 25.878, -80.247
A WeatherBug mesonet site at the Miami-Dade community college recorded a wind gust of 58 mph with a passing thunderstorm.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Pennsylvania, May 28, 2009$360,000 · 50 kt wind · 11 events
- Flash Flooding and Flooding in Pennsylvania, May 28 to 29, 2009$348,000 · 50 kt wind · 10 events
- Hail and Damaging Winds in West Virginia, May 28, 2009$200,000 · 50 kt wind · 4 events
- Flash Flooding in Virginia, May 28 to 29, 2009$52,000 · 9 events
- Hail and Damaging Wind in Ohio, May 28, 2009$60,000 · 52 kt wind · 3 events
- Hail and Damaging Winds in West Virginia, May 28 to 29, 2009$28,000 · 1 in hail · 13 events
- Hail and Damaging Winds in North Carolina, May 28, 2009$30,000 · 50 kt wind · 8 events
- Hail and Damaging Winds in South Carolina, May 28, 2009$15,000 · 60 kt wind · 10 events
- Flooding in Iowa, May 28 to 31, 2009$15,000 · 4 events
- Hail and Damaging Winds in Kentucky, May 28, 2009$7,000 · 1 in hail · 9 events
- Hail and Damaging Winds in Virginia, May 28, 2009$3,000 · 55 kt wind · 8 events
- Flash Flooding and Damaging Winds in Tennessee, May 28, 200950 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 174495, 174496.